Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 23, 2010, 2:20 AM CDT for Green County, Lafayette County, Wisconsin. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 2:20 AM CDT (07:20 UTC)
- Expired
- Jul 23, 2010, 7:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Green County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 117 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:00 AM CDT | HEAVY RAIN 2.97 | 4 Sw South Wayne, WI | 24 HR RAINFALL TOTAL |
| Jul 23, 7:00 AM CDT | HEAVY RAIN 4.02 | Benton, WI | 24 HR RAINFALL TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2664 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
719
WGUS53 KMKX 230720
FFWMKX
WIC045-065-231230-
/O.NEW.KMKX.FF.W.0015.100723T0720Z-100723T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 AM CDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 730 AM CDT
* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHERN
LAFAYETTE COUNTY...MOVING TO THE EAST AT 15 TO 20 MPH. THE STORMS
WERE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRODHEAD...DARLINGTON...MONROE...ALBANY...ARGYLE...BELMONT...
BENTON...BLANCHARDVILLE...MONROE AIRPORT...MONTICELLO...NEW
GLARUS...SHULLSBURG AND YELLOWSTONE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4280 9042 4281 8982 4286 8982 4285 8936
4251 8937 4250 9042
$$
REM1 follow-up statement
081
WGUS73 KMKX 230948
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 AM CDT FRI JUL 23 2010
WIC045-065-231230-
/O.CON.KMKX.FF.W.0015.000000T0000Z-100723T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-LAFAYETTE WI-
448 AM CDT FRI JUL 23 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
LAFAYETTE AND GREEN COUNTIES...
AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WEAKER SHOWERS AND THUNDERSTORMS OVER LAFAYETTE AND GREEN
COUNTIES. THESE SHOWERS AND THUNDERSTORMS HAVE PRODUCED MOSTLY ONE
TENTH TO ONE HALF INCH RAINFALL TOTALS SINCE 1 AM CDT...HOWEVER
DOPPLER RAINFALL ESTIMATES BETWEEN 2 AND 3 INCHES HAS FALLEN IN FAR
SOUTHWEST LAFAYETTE COUNTY AROUND NEW DIGGINGS AND BENTON.
LAFAYETTE COUNTY LAW ENFORCEMENT HAS NOT RECEIVED ANY REPORTS OF
FLOODING ACROSS THE COUNTY.
MORE THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE LOCATED TO THE WEST
OVER NORTHEAST IOWA...MOVING TO THE NORTHEAST AND WILL BEGIN TO
AFFECT SOUTHWEST WISCONSIN BETWEEN 5 AM AND 6 AM CDT. HENCE THE
FLASH FLOOD WARNING FOR LAFAYETTE AND GREEN COUNTIES WILL BE ALLOWED
TO CONTINUE UNTIL 730 AM CDT THIS MORNING.
ALSO...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YELLOWSTONE
LAKE STATE PARK...NEW GLARUS...MONTICELLO...BLANCHARDVILLE AND
BELMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4280 9042 4281 8982 4286 8982 4285 8936
4251 8937 4250 9042
$$
MBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:45 PM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010
OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.
CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.
.TONIGHT...FORECAST CONFIDENCE MEDIUM.
WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.
UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.
.FRIDAY...FORECAST CONFINDENCE MEDIUM.
CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.
VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.
&&
.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.
&&
.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
052-056>058-062-063-067-068.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLARHazardous weather outlook, Jul 22, 10:50 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1050 PM CDT THU JUL 22 2010 WIZ046-047-051-052-056>060-062>072-230915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1050 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN WISCONSIN GENERALLY SOUTH OF A LINE FROM MADISON TO BROWN DEER. SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND ADDITIONAL FLASH FLOODING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ALL DAY FRIDAY...BECOMING LIKELY LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AS ANOTHER STORM COMPLEX CROSSES WISCONSIN. AN ADDITIONAL 1 TO 3 INCHES OR MORE OF RAIN IS LIKELY...SO FLOODING WILL CONTINUE TO BE A CONCERN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO EARLY SATURDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND SATURDAY. LMZ643>646-230915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1050 PM CDT THU 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN...GENERALLY SOUTH OF NORTH POINT LIGHT. THERE IS A CHANCE OF THUNDERSTORMS ELSEWHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Jul 22, 11:56 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1156 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 6 NW MILWAUKEE 43.09N 88.00W
07/22/2010 M7.38 INCH MILWAUKEE WI MESONET
CITY OF MILWAUKEE POLICE STATION. DAILY TOTAL. MMSD RAIN
GAGE. 5.65 INCHES FELL IN TWO HOURS FROM 6 TO 8 PM.
MAEW3.
1000 PM HEAVY RAIN 3 NW MILWAUKEE 43.06N 87.96W
07/22/2010 M7.49 INCH MILWAUKEE WI MESONET
CITY OF MILWAUKEE FIRE STATION. DAILY TOTAL AT MAKW3.
MMSD RAIN GAGE. 5.72 INCHES FELL IN TWO HOURS FROM 6 TO 8
PM.
&&
PZABELLocal storm report, Jul 23, 12:04 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 N WAUWATOSA 43.09N 88.03W
07/23/2010 M7.10 INCH MILWAUKEE WI TRAINED SPOTTER
24 HOUR RAIN FALL
&&
SEARSLocal storm report, Jul 23, 12:05 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 SE PALMYRA 42.85N 88.55W
07/23/2010 M3.25 INCH JEFFERSON WI NWS EMPLOYEE
&&
SEARSLocal storm report, Jul 23, 12:07 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD SHOREWOOD 43.09N 87.89W
07/22/2010 MILWAUKEE WI BROADCAST MEDIA
7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE
FALLEN IN THE LAST 2.5 HOURS.
&&
SEARSLocal storm report, Jul 23, 12:08 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TORNADO 2 NE DANE 43.27N 89.47W
07/22/2010 DANE WI TRAINED SPOTTER
TORNADO REPORTED HALFWAY BETWEEN DANE AND MORRISONVILLE
0409 PM FUNNEL CLOUD NEOSHO 43.31N 88.52W
07/22/2010 DODGE WI LAW ENFORCEMENT
TWO FUNNEL CLOUDS SPOTTED NEAR THE INTERSECTION OF 67 AND
ADAMS...MOVING TO THE NORTHEAST
0435 PM FUNNEL CLOUD W LOWELL 43.34N 88.82W
07/22/2010 DODGE WI TRAINED SPOTTER
FUNNEL CLOUD REPORTED WEST OF LOWELL.
0445 PM TORNADO 5 N MADISON 43.16N 89.38W
07/22/2010 DANE WI LAW ENFORCEMENT
DEBRIS AND HIGH WINDS ON PORTAGE ROAD.
0447 PM HEAVY RAIN WEST BEND 43.42N 88.18W
07/22/2010 M1.77 INCH WASHINGTON WI TRAINED SPOTTER
1.77 INCHES IN A 25 MINUTE TIME PERIOD
0500 PM HEAVY RAIN MENOMONEE FALLS 43.15N 88.13W
07/22/2010 M4.02 INCH WAUKESHA WI MESONET
1 HOUR RAINFALL FROM 4-5 PM. MMSD RAIN GAGE. MFAW3.
0506 PM TSTM WND GST 4 W BROWN DEER 43.17N 88.05W
07/22/2010 M61.00 MPH MILWAUKEE WI TRAINED SPOTTER
6 INCH TREE DOWN
0512 PM HEAVY RAIN 2 E HOLY HILL 43.24N 88.29W
07/22/2010 M1.91 INCH WASHINGTON WI TRAINED SPOTTER
1.91 INCHES IN A 30 MIN TIME PERIOD THIS AFTERNOON...IN
ADDITION TO 1.06 INCHES THAT FELL THIS MORNING
0516 PM FUNNEL CLOUD 3 S WATERLOO 43.14N 88.99W
07/22/2010 JEFFERSON WI TRAINED SPOTTER
0526 PM FUNNEL CLOUD 1 E STOUGHTON 42.92N 89.20W
07/22/2010 DANE WI LAW ENFORCEMENT
0529 PM FUNNEL CLOUD 2 SW FORT ATKINSON 42.91N 88.87W
07/22/2010 JEFFERSON WI LAW ENFORCEMENT
FUNNEL CLOUD WITHIN 100 FEET OF GROUND
0530 PM TORNADO 3 NW EDGERTON 42.87N 89.11W
07/22/2010 DANE WI LAW ENFORCEMENT
BRIEF TOUCHDOWN ON THE GROUND AT HWY X AND BLIVEN RD
0551 PM FLASH FLOOD MENOMONEE FALLS 43.15N 88.13W
07/22/2010 WAUKESHA WI AMATEUR RADIO
STREET FLOODING...ROAD BARACADED AT INTERSECTION OF
MENOMONEE AVE AND TOWN HALL ROAD...RAIN FALL ESTIMATED
FROM SURROUNDING REPORTS...SIMILAR REPORTS FROM SUSSEX
AND BROOKFIELD...BASEMENTS FLOODING AND CARS STRANDED IN
ROADS
0555 PM HEAVY RAIN 1 NE MILWAUKEE TIMMERMA 43.12N 88.02W
07/22/2010 E2.00 INCH MILWAUKEE WI TRAINED SPOTTER
INTERSECTION OF FOND DU LAC AVE AND 91ST
STREET...FLOODING WITH ESTIMATED 3 FEET OF
WATER...ESTIMATED RAIN FALL TOTAL FROM SURROUNDING
REPORTS
0613 PM TSTM WND GST 2 N WAUKESHA 43.04N 88.24W
07/22/2010 M62.00 MPH WAUKESHA WI AMATEUR RADIO
0627 PM HEAVY RAIN MILWAUKEE TIMMERMAN AIR 43.11N 88.03W
07/22/2010 E2.50 INCH MILWAUKEE WI AMATEUR RADIO
STREET FLOODING AT 106TH AND WEST APPLETON AVE...WATER
COMING OUT OF SEWER...MANY REPORTS IN GENERAL AREA OF
STREET FLOODING...WITH WATER OVER THE CURBS
0628 PM TORNADO RIDGEWAY 43.00N 89.99W
07/22/2010 IOWA WI FIRE DEPT/RESCUE
BRIEF TORNADO NEAR HWY 18/151 AND RIDGEVIEW.
0628 PM TORNADO 2 N MILTON 42.81N 88.95W
07/22/2010 ROCK WI TRAINED SPOTTER
BRIEF TORNADO ON GROUND AT INTERSECTION OF HWY 59 AND
CLEAR LAKE.
0628 PM TORNADO 4 S FORT ATKINSON 42.87N 88.84W
07/22/2010 JEFFERSON WI EMERGENCY MNGR
TORNADO NEAR HWY 12 AND CREAMERY RD.
0628 PM TORNADO 3 SE FORT ATKINSON 42.90N 88.80W
07/22/2010 JEFFERSON WI TRAINED SPOTTER
DEBRIS IN AIR...SPOTTER 3 SOUTH OF FORT...LOOKING EAST.
0631 PM FUNNEL CLOUD EAST TROY 42.79N 88.40W
07/22/2010 WALWORTH WI FIRE DEPT/RESCUE
REPORTED NORTH OF TROY CENTER.
0638 PM TORNADO 2 SE EAGLE 42.86N 88.45W
07/22/2010 WAUKESHA WI PUBLIC
DEBRIS FALLING FROM SKY IN EAGLE SPRING LAKE AREA.
0644 PM TORNADO 2 WNW WHITEWATER 42.85N 88.77W
07/22/2010 JEFFERSON WI PUBLIC
RIGHT NORTH OF THE JEFFERSON...WALWORTH COUNTY LINE
0646 PM HEAVY RAIN 1 SW MILWAUKEE TIMMERMA 43.10N 88.05W
07/22/2010 E3.00 INCH MILWAUKEE WI AMATEUR RADIO
HWY 45 BETWEEN HAMPTON AND CAPITAL DR PARTIALLY CLOSED
DUE TO HIGH WATER
0656 PM TORNADO 1 W WIND LAKE 42.82N 88.18W
07/22/2010 RACINE WI TRAINED SPOTTER
TORNADO ON GROUND WEST OF WIND LAKE...NEAR LOOMIS RD
0700 PM HEAVY RAIN 1 N SUN PRAIRIE 43.20N 89.23W
07/22/2010 E3.00 INCH DANE WI PUBLIC
ABOUT 2 FEET OF WATER COVERING ROADS...ROADS IMPASSABLE
0709 PM TORNADO 2 NW WIND LAKE 42.84N 88.18W
07/22/2010 WAUKESHA WI LAW ENFORCEMENT
TORNADO REPORTED AT HWY 164 AND COUNTYLINE ROAD
0711 PM HEAVY RAIN 2 SW MADISON TRUAX AIRP 43.12N 89.36W
07/22/2010 E3.00 INCH DANE WI TRAINED SPOTTER
CARS STALLED OUT...WITH WATER OVER THE ROADS
0750 PM FLASH FLOOD SHOREWOOD 43.09N 87.89W
07/22/2010 MILWAUKEE WI BROADCAST MEDIA
7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE
FALLEN IN THE LAST 2.5 HOURS.
0840 PM TSTM WND DMG 5 S WHITEWATER 42.76N 88.74W
07/22/2010 WALWORTH WI LAW ENFORCEMENT
POLE BARN DOWN AND NUMEROUS TREES DOWN.
0844 PM FLASH FLOOD 2 SE WAUKESHA 42.99N 88.21W
07/22/2010 WAUKESHA WI AMATEUR RADIO
HIGHWAY 59 AND HIGHWAY 164 FLOODED. TRAFFIC HAVING TO
TURN AROUND.
0845 PM HEAVY RAIN 2 ESE WAUKESHA 43.00N 88.20W
07/22/2010 M3.50 INCH WAUKESHA WI AMATEUR RADIO
3.5 INCHES OF RAIN IN 45 MINUTES FROM 8 TO 845 PM.
0845 PM HEAVY RAIN 3 SE MILWAUKEE TIMMERMA 43.08N 87.99W
07/22/2010 M6.90 INCH MILWAUKEE WI PUBLIC
6 INCHES OF WATER IN BASEMENT
0855 PM TSTM WND GST EAST TROY 42.79N 88.40W
07/22/2010 M47.00 MPH WALWORTH WI MESONET
DW3201 TIME ESTIMATED.
0910 PM HEAVY RAIN 1 SW MILWAUKEE INTERNAT 42.93N 87.91W
07/22/2010 E3.00 INCH MILWAUKEE WI TRAINED SPOTTER
INTERSECTION 20TH AND COLLEGE AVE HAS TWO FEET OF
WATER...CARS TURNING AROUND
0915 PM HEAVY RAIN 3 S LA GRANGE 42.76N 88.60W
07/22/2010 M3.15 INCH WALWORTH WI TRAINED SPOTTER
2.3 INCHES BETWEEN 840 AND 855 PM...0.85 INCHES BETWEEN
900 AND 915 PM
0935 PM HEAVY RAIN 1 NNW JANESVILLE 42.70N 89.02W
07/22/2010 E3.00 INCH ROCK WI TRAINED SPOTTER
WATER COVERING THE ROAD...OVER THE CURB AS WELL
0940 PM TSTM WND GST KENOSHA 42.58N 87.82W
07/22/2010 M54.00 MPH KENOSHA WI MESONET
TIME ESTIMATED.
0940 PM TSTM WND GST KENOSHA 42.58N 87.82W
07/22/2010 M54.00 MPH KENOSHA WI MESONET
TIME ESTIMATED.
0949 PM HEAVY RAIN 2 WSW MILWAUKEE INTERNA 42.93N 87.93W
07/22/2010 E4.00 INCH MILWAUKEE WI AMATEUR RADIO
ESTIMATED 3 FEET WATER ON STREET IN CONSTRUCTION
ZONE...WATER UP TO CAR WINDOWS IN SOME AREAS
0954 PM HEAVY RAIN 3 W MILWAUKEE INTERNATI 42.94N 87.95W
07/22/2010 E4.00 INCH MILWAUKEE WI AMATEUR RADIO
MEASURED 27 INCHES OF WATER ON THE STREET AT INTERSECTION
OF PARNELL AVE AND SOUTH 37TH COURT
1000 PM HEAVY RAIN DE FOREST 43.25N 89.35W
07/22/2010 M4.46 INCH DANE WI MESONET
WX9TRS SINCE MIDNIGHT.
1000 PM HEAVY RAIN RACINE 42.73N 87.78W
07/22/2010 M3.31 INCH RACINE WI MESONET
CW1057 SINCE MIDNIGHT.
1000 PM HEAVY RAIN RICHFIELD 43.26N 88.19W
07/22/2010 M3.41 INCH WASHINGTON WI MESONET
CW2841 SINCE MIDNIGHT.
1000 PM HEAVY RAIN 5 NNW DODGEVILLE 43.03N 90.17W
07/22/2010 M3.30 INCH IOWA WI MESONET
DODGEVILLE RAWS SINCE MIDNIGHT.
1000 PM HEAVY RAIN 6 NW MILWAUKEE 43.09N 88.00W
07/22/2010 M7.38 INCH MILWAUKEE WI MESONET
CITY OF MILWAUKEE POLICE STATION. DAILY TOTAL. MMSD RAIN
GAGE. 5.65 INCHES FELL IN TWO HOURS FROM 6 TO 8 PM.
MAEW3.
1000 PM HEAVY RAIN 3 NW MILWAUKEE 43.06N 87.96W
07/22/2010 M7.49 INCH MILWAUKEE WI MESONET
CITY OF MILWAUKEE FIRE STATION. DAILY TOTAL AT MAKW3.
MMSD RAIN GAGE. 5.72 INCHES FELL IN TWO HOURS FROM 6 TO 8
PM.
1000 PM HEAVY RAIN MADISON TRUAX AIRPORT 43.14N 89.33W
07/22/2010 M3.60 INCH DANE WI ASOS
SINCE MIDNIGHT. 13TH HIGHEST 24 HOUR RAINFALL FOR ANY
DATE. RECORD FOR THE DATE.
1000 PM HEAVY RAIN MILWAUKEE INTERNATIONAL 42.94N 87.90W
07/22/2010 M5.22 INCH MILWAUKEE WI ASOS
SINCE MIDNIGHT. 3RD HIGHEST 24 HOUR RAINFALL FOR ANY
DATE. RECORD RAINFALL FOR DAY.
1045 PM HEAVY RAIN 3 ESE CLYMAN 43.30N 88.66W
07/22/2010 E3.00 INCH DODGE WI TRAINED SPOTTER
1.5 TO 2 FEET OF WATER OVER INTERSECTION OF HWY DJ AND
HWY E
1136 PM HEAVY RAIN 2 SW DOUSMAN 42.99N 88.50W
07/22/2010 E3.00 INCH WAUKESHA WI NWS EMPLOYEE
WATER OVER HWY Z BETWEEN NORTHEY RD AND HWY N
1200 AM HEAVY RAIN 2 N WAUWATOSA 43.09N 88.03W
07/23/2010 M7.10 INCH MILWAUKEE WI TRAINED SPOTTER
24 HOUR RAIN FALL
1200 AM HEAVY RAIN 3 SE PALMYRA 42.85N 88.55W
07/23/2010 M3.25 INCH JEFFERSON WI NWS EMPLOYEE
&&
SEARSLocal storm report, Jul 23, 1:09 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD E WATERTOWN 43.19N 88.72W
07/22/2010 JEFFERSON WI AMATEUR RADIO
HIGHWAY 19 EAST OF WATERTOWN COMPLETELY FLOODED AND
IMPASSABLE
&&
REMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:12 PM CDT | Tornado Warning | MKX | Waukesha | 33 min |
| Jul 22, 7:35 PM CDT | Tornado Warning | MKX | Milwaukee, Racine, Waukesha | 25 min |
| Jul 22, 7:46 PM CDT | Flash Flood Warning | MKX | Dodge, Washington | 92 min |
| Jul 22, 7:56 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 49 min |
| Jul 22, 7:59 PM CDT | Flash Flood Warning | MKX | Green, Rock | 6 hr |
| Jul 22, 8:04 PM CDT | River Flood Warning | MKX | Milwaukee | 14 hr |
| Jul 22, 8:12 PM CDT | River Flood Watch | MKX | Waukesha | 11 hr |
| Jul 22, 8:12 PM CDT | River Flood Watch | MKX | Racine | 11 hr |
| Jul 22, 8:12 PM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
| Jul 22, 8:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 22, 8:24 PM CDT | River Flood Warning | MKX | Sauk | 25 hr |
| Jul 22, 8:36 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Rock, Walworth | 39 min |
| Jul 22, 8:40 PM CDT | River Flood Warning | MKX | Kenosha | 16 days |
| Jul 22, 8:40 PM CDT | River Flood Warning | MKX | Milwaukee | 50 hr |
| Jul 22, 8:51 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 5 hr |
| Jul 22, 8:52 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 38 min |
| Jul 22, 9:13 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 38 min |
| Jul 22, 9:25 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 50 min |
| Jul 22, 10:04 PM CDT | Special Marine Warning | MKX | 101 min | |
| Jul 22, 10:08 PM CDT | River Flood Watch | MKX | Jefferson, Rock | 48 hr |
| Jul 22, 10:08 PM CDT | River Flood Watch | MKX | Rock | 12 hr |
| Jul 22, 10:08 PM CDT | River Flood Watch | MKX | Jefferson | 12 hr |
| Jul 22, 10:37 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 23 min |
| Jul 22, 11:24 PM CDT | Flash Flood Warning | MKX | Jefferson, Milwaukee, Waukesha | 3 hr |
| Jul 23, 12:16 AM CDT | River Flood Watch | MKX | Jefferson | 117 days |
| Jul 23, 3:38 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 27 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Fond du Lac | 35 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Jefferson | 41 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Jefferson | 12 days |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Waukesha | 5 days |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Milwaukee | 52 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Racine | 48 hr |
| Jul 23, 5:21 AM CDT | River Flood Warning | MKX | Racine | 41 hr |
| Jul 23, 6:41 AM CDT | Areal Flood Advisory | MKX | Dane, Iowa, Rock | 4 hr |
| Jul 23, 7:30 AM CDT | Areal Flood Warning | MKX | Green, Lafayette | 4 hr |
| Jul 23, 10:11 AM CDT | River Flood Warning | MKX | Rock | 20 days |
| Jul 23, 10:11 AM CDT | River Flood Warning | MKX | Jefferson | 12 days |
| Jul 23, 10:16 AM CDT | River Flood Warning | MKX | Racine | 66 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Jefferson, Rock | 19 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Iowa, Lafayette | 24 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Green | 19 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Green, Rock | 35 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Rock | 19 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.